Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Fort Worth, TX

March 13, 2007Palo Pinto County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2007, 1:43 PM CDT for Palo Pinto County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 1:43 PM CDT (18:43 UTC)
Expired
Mar 13, 2007, 2:20 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Palo Pinto County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 12:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 131843
SVRFWD
TXC363-131945-
/O.NEW.KFWD.SV.W.0004.070313T1843Z-070313T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 245 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MINERAL WELLS...MOVING
  NORTHEAST AT 35 MPH. THIS STORM WAS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINERAL WELLS AND 9 MILES SOUTHEAST OF GRAFORD BY 200 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

FREQUENT LIGHTNING IS OCCURRING WITH. STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3272 9842 3262 9816 3281 9805 3300 9806
      3301 9822

$$
2 follow-up statements
000 
WWUS54 KFWD 131901
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CDT TUE MAR 13 2007

TXC363-131945-
/O.CON.KFWD.SV.W.0004.000000T0000Z-070313T1945Z/
PALO PINTO TX-
201 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN PALO PINTO COUNTY...

AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MINERAL WELLS...
MOVING NORTHEAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3286 9829 3260 9818 3267 9806 3281 9805
      3300 9806 3299 9841

$$
000 
WWUS54 KFWD 131920
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT TUE MAR 13 2007

TXC363-131930-
/O.CAN.KFWD.SV.W.0004.000000T0000Z-070313T1945Z/
PALO PINTO TX-
220 PM CDT TUE MAR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PALO PINTO COUNTY IS
CANCELLED...

AT 220 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND MOVED INTO PARKER COUNTY...THUS THE WARNING FOR PALO 
PINTO COUNTY HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3286 9829 3260 9818 3267 9806 3281 9805
      3300 9806 3299 9841

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 12:30 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 13, 12:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT TUE MAR 13 2007

.18Z AVIATION UPDATE...CLOUDS SCATTERING OUT ACROSS THE METROPLEX
TAF SITES...BUT MVFR CIGS ASSOCIATED WITH INCREASING MOISTURE ARE
HEADED NORTH. SCATTERED SHOWERS AND THUNDERSTORMS ALSO BEGINNING
TO DEVELOP MAINLY TO THE SOUTHWEST WITH THE AFTN HEATING. TAFS
WILL BE TRICKY WITH AFTN CONVECTION EXPECTED...AND COMPLEX OF
SHOWERS/TSTMS HEADED NORTH FROM SOUTH TEXAS. WILL HAVE VFR CIGS
PREVAILING THROUGH EARLY AFTN...THEN SHOW LOWERING TO ARND 3KFT BY
21Z WITH SOME VCSH. ALTHOUGH PRECIP IS RATHER WIDESPREAD
NOW...EXPECT COVERAGE TO INCREASE SO WILL HAVE TEMPO FOR LATE AFTN
CONVECTION IN THE METROPLEX SITES. RAIN WILL PERSIST A LITTLE
LONGER OVERNIGHT FARTHER SOUTH AT WACO. MVFR CIGS EXPECTED
OVERNIGHT WITH ABUNDANT MOISTURE AND LIGHT WINDS. WILL ALSO SHOW
LOWERING VSBYS TOWARD MORNING.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 1150 AM CDT TUE MAR 13 2007/

UPDATE...GRIDS WERE UPDATED TO REMOVE DENSE FOG ADVISORY EARLIER.
NO SIG CHANGES TO THE FORECAST OTHER THAN SOME MINOR POP
CONFIGURATION CHANGES THROUGH THE EARLY AFTERNOON. EXPECT
SCATTERED SHOWERS/TSTORMS TO CONTINUE TO DEVELOP THROUGH THE
AFTERNOON. FLASH FLOOD THREAT WILL CONTINUE MAINLY ACROSS THE
SOUTHEAST CWA THROUGH THE NIGHT.

91

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ121-122-135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Mar 13, 1:30 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT TUE MAR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
130 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS OF NORTH TEXAS
SOUTH AND WEST OF A SHERMAN TO SULPHUR SPRINGS LINE. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON ACROSS MUCH OF NORTH TEXAS. A FEW OF THE STORMS ARE
EXPECTED TO BECOME SEVERE PRODUCING LARGE HAIL AND WIND GUSTS TO
70 MPH.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT MAINLY
SOUTHEAST OF A LINE FROM TERREL TO HILLSBORO TO KILLEEN. MUCH OF
THIS AREA HAS ALREADY RECEIVED 3 TO 5 INCHES OF RAIN OVER THE LAST
FEW DAYS AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL WILL CAUSE
EXCESSIVE RUNOFF AND THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST
OF A LAMPASAS TO DALLAS TO PARIS LINE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE AFTERNOON AND
TONIGHT TO ASSIST WITH SEVERE WEATHER AND FLASH FLOODING.

DUNN

In the hours before

Special weather statement, Mar 13, 12:20 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CDT TUE MAR 13 2007

TXZ129-131745-
EASTLAND TX-
1220 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 1220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF CISCO...MOVING NORTHEAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO AND EASTLAND.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3242 9911 3210 9911 3210 9892 3232 9848
      3251 9880
Special weather statement, Mar 13, 12:36 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT TUE MAR 13 2007

TXZ130-131800-
ERATH TX-
1236 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  ERATH COUNTY

AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF COMANCHE...MOVING NORTHEAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN AND STEPHENVILLE.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF ERATH COUNTY BY 100 PM.

LAT...LON 3222 9851 3199 9834 3222 9795 3249 9811
Special weather statement, Mar 13, 12:54 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 PM CDT TUE MAR 13 2007

TXZ115-116-131830-
PALO PINTO TX-STEPHENS TX-
1254 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY
  EASTERN STEPHENS COUNTY

AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF RANGER...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GORDON AND POSSUM KINGDOM
STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED
FOR PARTS OF PALO PINTO AND STEPHENS COUNTIES.

LAT...LON 3252 9889 3252 9816 3286 9816 3293 9838
      3290 9868
Special weather statement, Mar 13, 1:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CDT TUE MAR 13 2007

TXZ131-131845-
HOOD TX-
116 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY

AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF STEPHENVILLE...MOVING NORTHEAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY AND OAK TRAIL
SHORES.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF HOOD COUNTY AFTER 130 PM.

LAT...LON 3255 9805 3225 9794 3239 9759 3256 9762

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.
Special weather statement, Mar 13, 1:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE MAR 13 2007

TXZ116-131900-
PALO PINTO TX-
133 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PALO PINTO COUNTY

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MINERAL WELLS...MOVING
NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3262 9850 3265 9807 3300 9804 3300 9821

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:31 AM CDTFlash Flood WatchFWDAnderson, Bell, Falls, Freestone, Henderson, Hill and 8 more23 hr
Mar 13, 5:41 AM CDTDense Fog AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 28 more5 hr
Mar 13, 12:16 PM CDTSevere Thunderstorm WarningFWDComanche44 min
Mar 13, 12:20 PM CDTSpecial Weather StatementFWDEastland25 min
Mar 13, 12:36 PM CDTSpecial Weather StatementFWDErath24 min
Mar 13, 12:54 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Mar 13, 12:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Mar 13, 1:16 PM CDTSpecial Weather StatementFWDHood29 min
Mar 13, 1:33 PM CDTSpecial Weather StatementFWDPalo Pinto27 min
Mar 13, 2:10 PM CDTSpecial Weather StatementFWDWise35 min
Mar 13, 2:12 PM CDTSpecial Weather StatementFWDWise33 min
Mar 13, 2:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Mar 13, 2:15 PM CDTSpecial Weather StatementFWDJack30 min
Mar 13, 2:27 PM CDTSpecial Weather StatementFWDLampasas33 min
Mar 13, 2:32 PM CDTSpecial Weather StatementFWDCoryell58 min
Mar 13, 2:39 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 2:40 PM CDTSpecial Weather StatementFWDJohnson35 min
Mar 13, 2:55 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 13, 3:01 PM CDTSevere Thunderstorm WarningFWDTarrant59 min
Mar 13, 3:09 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 3:11 PM CDTSevere Thunderstorm WarningFWDDenton64 min
Mar 13, 3:22 PM CDTSpecial Weather StatementFWDHill53 min
Mar 13, 3:26 PM CDTSpecial Weather StatementFWDCooke34 min
Mar 13, 3:29 PM CDTSevere Thunderstorm WarningFWDCoryell26 min
Mar 13, 3:33 PM CDTSpecial Weather StatementFWDJohnson27 min
Mar 13, 3:42 PM CDTSpecial Weather StatementFWDLimestone63 min
Mar 13, 3:50 PM CDTSevere Thunderstorm WarningFWDHill29 min
Mar 13, 3:58 PM CDTSpecial Weather StatementFWDBosque62 min
Mar 13, 4:07 PM CDTFlash Flood WarningFWDDenton3 hr
Mar 13, 4:11 PM CDTSpecial Weather StatementFWDJohnson34 min
Mar 13, 4:13 PM CDTSpecial Weather StatementFWDDallas32 min
Mar 13, 4:16 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Mar 13, 4:20 PM CDTFlash Flood WarningFWDTarrant115 min
Mar 13, 4:29 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Mar 13, 4:38 PM CDTSpecial Weather StatementFWDEllis37 min
Mar 13, 4:55 PM CDTSpecial Weather StatementFWDCollin35 min
Mar 13, 5:07 PM CDTSpecial Weather StatementFWDTarrant53 min
Mar 13, 5:19 PM CDTSpecial Weather StatementFWDYoung56 min
Mar 13, 5:25 PM CDTFlash Flood WarningFWDDallas2 hr
Mar 13, 5:59 PM CDTSpecial Weather StatementFWDKaufman31 min
Mar 13, 6:00 PM CDTSpecial Weather StatementFWDHunt, Rockwall30 min
Mar 13, 6:28 PM CDTSpecial Weather StatementFWDHunt62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.